Acute hemolytic transfusion reaction caused by anti-Yta

Publications

Share / Export Citation / Email / Print / Text size:

Immunohematology

American National Red Cross

Subject: Medical Laboratory Technology

GET ALERTS SUBSCRIBE

ISSN: 0894-203X
eISSN: 1930-3955

DESCRIPTION

17
Reader(s)
19
Visit(s)
0
Comment(s)
0
Share(s)

SEARCH WITHIN CONTENT

FIND ARTICLE

Volume / Issue / page

Archive
Volume 37 (2021)
Volume 36 (2020)
Volume 35 (2019)
Volume 34 (2018)
Volume 33 (2017)
Volume 32 (2016)
Volume 31 (2015)
Volume 30 (2014)
Volume 29 (2013)
Volume 28 (2012)
Volume 27 (2011)
Volume 26 (2010)
Volume 25 (2009)
Volume 24 (2008)
Volume 23 (2007)
Volume 22 (2006)
Volume 21 (2005)
Volume 20 (2004)
Volume 19 (2003)
Volume 18 (2002)
Volume 17 (2001)
Volume 16 (2000)
Volume 15 (1999)
Volume 14 (1998)
Volume 13 (1997)
Volume 12 (1996)
Volume 11 (1995)
Volume 10 (1994)
Volume 9 (1993)
Volume 8 (1992)
Volume 7 (1991)
Volume 6 (1990)
Volume 5 (1989)
Volume 4 (1988)
Volume 3 (1987)
Related articles

VOLUME 37 , ISSUE 1 (March 2021) > List of articles

Acute hemolytic transfusion reaction caused by anti-Yta

M. Raos * / N. Thornton / M. Lukic / B. Golubic Cepulic

Keywords : incompatible transfusion, acute hemolytic transfusion reaction, high-prevalence antigen, anti-Yta

Citation Information : Immunohematology. Volume 37, Issue 1, Pages 13-17, DOI: https://doi.org/10.21307/immunohematology-2021-003

License : (Transfer of Copyright)

Published Online: 31-March-2021

ARTICLE

ABSTRACT

Many patients with anti-Yta receive multiple transfusions of Yt(a+) red blood cells (RBCs) with no ill effects. However, anti-Yta has been implicated in hemolytic transfusion reactions. Antibody identification typically determines specificity of antibodies and their clinical significance to justify blood requirements for antigen-negative blood when clinically significant antibodies are involved. Occasionally, specificity of antibody is of variable significance. Variability in clinical significance is a characteristic of anti-Yta that may affect the clinical management of such patients. This case reports the outcome of an incompatible transfusion in an 83-year-old female patient with anti-Yta, -D, -C, -Leab, and -HI who was admitted to the hospital for a severe urinary tract hemorrhage and fever. The patient was transfused with 1 crossmatch-incompatible group A, Yt(a+), D–, C–, E–, S– RBC unit in an emergency medical event. During that time, the patient exhibited chills, shivering, and tachycardia. Decreases in hemoglobin and hematocrit were noted. Laboratory parameters for hemolysis, such as total bilirubin, direct bilirubin, and lactate dehydrogenase, were increased. Based on clinical and laboratory evaluation, it was concluded that the patient had an acute hemolytic transfusion reaction caused by anti-Yta. The patient was successfully treated with antipyretics, antihistamines, and corticosteroids. Urinary tract hemorrhaging was stopped. Anemia was additionally improved with parenteral iron supplementation, and further transfusion was not required. Immunohematology 2021;37:13–17.

Graphical ABSTRACT

You don't have 'Full Text' access of this article.

Purchase Article Subscribe Journal Share